Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A simple proof of the elliptical range theorem


Author: Chi-Kwong Li
Journal: Proc. Amer. Math. Soc. 124 (1996), 1985-1986
MSC (1991): Primary 15A60
DOI: https://doi.org/10.1090/S0002-9939-96-03307-2
MathSciNet review: 1322932
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A short proof is given of the elliptical range theorem concerning the numerical range of a $2\times 2$ complex matrix.


References [Enhancements On Off] (What's this?)

  • [AL] T. Ando and C.K. Li (Editors), Special Issue: The Numerical Range and Numerical Radius, Linear and Multilinear Algebra 37, nos. 1 -- 3, 1994. CMP 95:07
  • [D] W.F. Donoghue, On the numerical range of a bounded operator, Michigan J. Math. 4 (1957), 261-263. MR 20:2622
  • [H] P.R. Halmos, A Hilbert Space Problem Book, Van Nostrand, New York, 1967. MR 34:8178
  • [HJ] R.A. Horn and C.R. Johnson, Topics in Matrix Analysis, Cambridge University Press, 1991. MR 95c:15001
  • [I] V. Istratescu, Introduction to Linear Operator Theory, Marcel Dekker, New York, 1981. MR 83d:47002
  • [M] F.D. Murnaghan, On the field of values of a square matrix,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 15A60

Retrieve articles in all journals with MSC (1991): 15A60


Additional Information

Chi-Kwong Li
Affiliation: Department of Mathematics, College of William and Mary, Williamsburg, Virginia 23187
Email: ckli@cs.wm.edu

DOI: https://doi.org/10.1090/S0002-9939-96-03307-2
Keywords: Numerical range
Received by editor(s): January 17, 1995
Additional Notes: This research was supported in part by a NATO grant.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society